Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can consistent gastritis be treated?

Answered by
Dr.
Dr. Bhagyesh V. Patel

General Surgeon

Practicing since :1999

Answered : 13190 Questions

default
Posted on Tue, 21 Aug 2018 in Abdominal Pain
Question: Hello Dr,

I've been dealing with Diagnosed Gastritis for 3-4 years now and I also suffer from frequent (dull) back pain (b/w shoulder blades) and pain on the left side (around 2 inches from sternum, I can feel pain on stretching and on pressing).

2 Upper GI Endoscopy (1st in 2014 and second in 2017) have shown gastritis, and my Doctor has suggested a Contrast CT whole abdomen as well to check for pancreatitis and Gallbladder stones (USG didn't reveal any stones BTW)

I'm on PPIs for almost everyday along with Domperidone OD, along with SOS Gaviscon syrup

My question is - Is this really gastritis only or more than that? also if it is gastritis only then is it treatable completely, if yes then how?
doctor
Answered by Dr. Bhagyesh V. Patel 11 minutes later
Brief answer:

Different conditions possible, need further details for proper evaluation.

Detailed Answer:

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

* The management and outcome of gastritis depend upon the underlying cause
which may be in association with stomach , duodenum , liver , gall bladder or
others .

Kindly provide further details so that I can answer your query completely .

1. Pain - any relation with food intake , relief from current medicines or not .
2. Associated nausea , vomiting .
3. Alteration in bowel habits .
4. Food intake irregularities if any .
5. Stress , anxiety level .
6. Sleep pattern okay or disturbed .
7. H. Pylori test done anytime during endoscopy examination or not .

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Bhagyesh V. Patel 1 hour later
1. Pain - any relation with food intake , relief from current medicines or not .

Not associated with food intake.

2. Associated nausea , vomiting .

None

3. Alteration in bowel habits .

Mostly on the constipated side

4. Food intake irregularities if any .

Can't completely avoid spicy, fatty food, discomfort aggravates when I eat it more frequently. Body can't tolerate spicy, fatty food, alcohol 5-8 times a year, on Nicotext for last 2 years - 9 Gums a day.

5. Stress , anxiety level .

I'm an anxious person, 2 years back had a panik attack, ever since then taking Escitalent Plus OD (can skip once in a while)

6. Sleep pattern okay or disturbed .

OK

7. H. Pylori test done anytime during endoscopy examination or not .

No, but I've taken the antibiotic kit 3-4 years back.

relief from current medicines or not . Not if I start taking spicy/fatty food.
doctor
Answered by Dr. Bhagyesh V. Patel 58 minutes later
Brief Answer:
Follow up .

Detailed Answer:
Hi XXXXXXX

Thanks for the details .

* Seems more likely to be alteration in gut flora mechanics rather than any other
major issues .
* Primary guidelines for better outcome

Dietary measures

- Drink plenty of liquids .
- Consume soft , light , bland , vegan diet till possible .
- Increase fiber content in food as whole grains , cereals , pulses , legumes ,
organic fresh fruits .
- Should avoid all oily , spicy , non veg , junk foods which trigger the issue .
- Avoid prolong fasting , over eating .
- Do not sleep till 3 hours after major meals .
- Keep timings of breakfast , lunch , dinner fixed till possible .

Medications

- Continue Pentosec , ciplox tz and floragut as per the prescription of your doctor
- Should stop nicotax after consultation with your doctor as it is having side effect
of myalgia and others on long term basis ( if you no longer needs that ) .
- Local application of analgesic spray or ointment over back may be helpful in
case of more discomfort .
- Addition of bulk forming laxative as Ispaghula husk 3 - 4 teaspoonful at night
with a glass of drinking lukewarm water to get regular soft bowel evacuations .

Life style modifications

- Avoid stress , anxiety which are major provoking factors of gastritis .
- Regular walking in fresh air , light exercises , YOGA will help great .
- Avoid certain postures which increases the pain .
- Maintain body weight , blood sugar , cholesterol levels .
- Should stop alcohol consumption at occasions also .

Future plan

- Primary blood work up for blood sugar , liver enzymes , serum cholesterol
levels .
- Should undertake contrast CT later on for further evaluation and management .
- Discuss about H. Pylori test with your doctor .

Wishing you fine recovery .

Welcome for any further assistance .
Regards take care .

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Bhagyesh V. Patel 52 minutes later
Thank you Doctor Bhagyesh, A couple of related questions:

1. Can Ciplox TZ aggravate Gastritis?
2. I'm taking it before meals (1 Hr before) is it good or should I change it? As I feel discomfort after I take the it.
3. My cholesterols and triglyceride are elevated, is this related to my condition?
4. Just FYI - I've also done a serum lipase test (as asked by my doctor) and it came back normal (19 U/L, done on 6-Jan-2018)
5. Lipid Results (12/12/2017)
Total - 278
Triglycerides - 314
HDL - 53
LDL - 162.2
VLDL - 62.8

thanks in advance.

Just to add BSF is 98 (dated - 12-12-2018)
And Lever Enzymes are all in normal range (dated - 12-12-2018)
doctor
Answered by Dr. Bhagyesh V. Patel 3 hours later
Brief Answer:
Follow up .

Detailed Answer:
Welcome XXXXXXX .

* CiploxTz aggravate gastritis , particularly when taken before meals . It must be
changed to be taken after meals only .

* Elevated triglycerides do contribute to the condition to some extent .

* Rest of the reports are fine , so it sounds fine .

Regards .
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Bhagyesh V. Patel 2 days later
Hello Dr. Bhagyesh, Thanks for the advice.

It's been 4 days since I started Ciplox-TZ course (and other medicines mentioned previously) and I think there is a considerable improvement in pain and most importantly much improvement in bowel movements, though I've not used any laxative.

What is the explanation of improved bowel movements while being on Ciplox TZ if any?

I think this would be my last question, Thanks in advance.



doctor
Answered by Dr. Bhagyesh V. Patel 2 hours later
Brief Answer:
Follow up .

Detailed Answer:
Welcome XXXXXXX ,

* Glad to listen about your progress .

* The reason behind improvement after ciplox-tz is the action of antibiotic
controlling the underlying infection and restoring the altered gut flora mechanism
back to normal .

Hope I have answered your query.

Take care

Dr. Bhagyesh V. Patel, General Surgeon
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on